Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 364, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 6, 1995, 3:43 PM CST for Monroe County, Alabama. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Dec 6, 1995, 3:43 PM CST (21:43 UTC)
- Expired
- Dec 6, 1995, 4:45 PM CST
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Monroe County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 062141 RRA SVRMOB ALC099-062245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 343 PM CST WED DEC 6 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...MONROE COUNTY AT 340 PM CST...WEATHER SERVICE RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM OVER SOUTH MONROE COUNTY ALABAMA MOVING TOWARDS THE TOWNS OF CHRYSLER AND URIAH. MOVEMENT WAS TO THE EAST SOUTHEAST AT 30 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 3:00 PM CST, 43 minutes earlier.
Area forecast discussion, Dec 6, 3:00 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 250 PM CST WED DEC 6 1995 19Z SFC ANALYSIS SHOWS WEAK FRNT CURRENTLY MOVING INTO EXTREME N PARTS OF THE CWA. LATEST KMOB 88D LOOP SHOWS A FEW WIDELY SCT TRWS DEVELOPING OVR PARTS OF THE WASHINGTON AND MONROE CO`S. LATEST WV LOOP SHOWS WEAK S/W MOVING ALONG THE FRNT PUSHING E MGM. LATEST GRIDDED DATA SHOWS FRNT TO PUSH NR MOB AFTER 06Z MAKING IT TO THE AL AND FL CST AROUND 12Z OR SHORTLY AFTER. THE FRNT WILL BE SLOW TO EXIT THE FL CST DURING MORNING HOURS AFTER SUNRISE. WITH DEWPTS IN THE UPPER 60`S OVR MUCH OF THE CWA AREA AND IN THE 70S JUST S OF THE CST AND MEAN RH VALUES FROM 50 TO 70% THRU 12Z EXPECT SUF MOISTURE TO REMAIN IN PLACE FOR RWS AND TRWS TO DEV AS THE FRNT EASES THRU. BEST INSTABILTY ALONG THE FRONT STILL LOOKS TO BE TO THE WEST S OF LA STRETCHING NE OVR MS AND AL CSTL AREAS TONIGHT AND EARLY THUR MORNING. CURRENT SKIES HAVE BECOME BROKEN ACROSS THE CST AREAS ALLOWING TEMPS TO WARM INTO THE UPPER 70S. WITH SOME PARTIAL CLEARING THIS EVENING AND WITH THE FRNT APPROACHING FROM THE N EXPECT WIDESPREAD DENSE FOG TO DEV BEFORE MIDNIGHT TO THE N THEN SPREAD S TO THE CST THROUGH SUNRISE. I THINK A DENSE FbOG ADVISORY WILL BE NECESSARY FOR MOST OF THE REGION TONIGHT THRU 14Z EVEN THOUGH CLOUDS ARE STILL IN PLACE. FOG SHOULD BEGIN TO LIFT OUT OVER WEST PARTS OF THE FCST AREA BEFORE THIS TIME. (1) 62/67/48/60 3210 (2) 66/70/52/64 4321
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.